Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 233, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 24, 2009, 3:52 PM MDT for Kit Carson County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2009, 3:52 PM MDT (21:52 UTC)
- Expired
- Aug 24, 2009, 4:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:33 PM MDT, 19 minutes earlier.
Area forecast discussion, Aug 24, 3:33 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 333 PM MDT MON AUG 24 2009 .DISCUSSION... 300 PM MDT MON AUG 24 2009 FORECAST CHALLENGE IS THE POSSIBILITY OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE OF THE WEEK AS THERE IS ANOTHER BRIEF PERIOD OF ACTIVE WEATHER BEFORE THE NEXT RIDGE OF HIGH PRESSURE AMPLIFIES OVER THE WESTERN U.S. LATE IN THE WEEK. THE SURFACE TROUGH MOVES EAST THIS EVENING WITH A COLD FRONT TO FOLLOW OVERNIGHT AS A COUPLE WAVES EMBEDDED IN THE UPPER LEVEL SOUTHWEST FLOW LIFT ACROSS THE CENTRAL HIGH PLAINS. THIS SHOULD BRING A ROUND OF THUNDERSTORMS MAINLY TO THE WESTERN SECTIONS OF THE FORECAST AREA THIS EVENING THAT SHOULD REDEVELOP AGAIN TOMORROW AND BE MORE WIDESPREAD DURING TUESDAY EVENING AND OVERNIGHT AS THE UPPER FLOW TURNS MORE WESTERLY AND A TROUGH MOVES EAST OF THE ROCKIES AND ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS BY LATE WEDNESDAY. EXPECT THE UPPER TROUGH AXIS AND SURFACE TROUGH TO BE MAINLY EAST OF THE FORECAST AREA BY WEDNESDAY EVENING...SO SHOULD SEE A DECREASE IN THUNDERSTORM COVERAGE BY WEDNESDAY EVENING. AS THE UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. AND THE UPPER FLOW TURNS MORE NORTHWESTERLY OVER THE TRI-STATE REGION...EXPECT A PERIOD OF DRY WEATHER FROM THURSDAY THROUGH SUNDAY WITH THE NEXT POSSIBILITY OF THUNDERSTORMS ON SUNDAY NIGHT AS ANOTHER SHORT WAVE TROUGH IS TRANSPORTED THROUGH THE REGION AND THERE APPEARS TO BE A GOOD SOUTHEAST FETCH O0F RETURN FLOW MOISTURE MAKING ITS WAY BACK INTO THE CENTRAL HIGH PLAINS BY THAT TIME PERIOD. TEMPERATURES THROUGH MOST OF THE FORECAST PERIOD WILL REMAIN SOMEWHAT SIMILAR WITH HIGHS IN THE 80S AND LOWS IN THE 50S ONCE THE FRONT MOVES THROUGH THE REGION OVERNIGHT TONIGHT. LOCKHART && .AVIATION... 1130 AM MDT MON AUG 24 2009 FOR THE 18Z TAF CYCLE...VFR CONDITIONS ARE EXPECTED THROUGH THE FCST PERIOD AT BOTH TERMINALS...KGLD AND KMCK. THERE IS A SFC TROUGH OF LOW PRESSURE CURRENTLY WORKING THROUGH THE TERMINALS. AT MCK I WENT OUT THE DOOR WITH A NORTHWEST WIND FOR THE AFTERNOON PREVAILING CONDITION SINCE THE CURRENT SOUTHWEST FLOW WILL BE SHORT LIVED PRIOR TO THE PASSAGE OF THE TROUGH. THE TROUGH WILL BECOME THE FOCUS FOR ISOLATED TSRA LATE THIS AFTERNOON. FOR THIS ISSUANCE I INCLUDED SCTCB TO REFLECT THIS. ANY STORMS NEAR THE TERMINALS WILL BE HIGH BASED AND CAPABLE OF PRODUCING GUSTY WINDS. 05 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 24, 10:30 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT MON AUG 24 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT MON AUG 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM MAY DEVELOP LATE THIS AFTERNOON...MAINLY WEST OF HIGHWAY 27. CHANCES FOR THUNDERSTORMS WILL CONTINUE TONIGHT WITH THE HIGHEST PROBABILITIES NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:43 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.